A statistical survey of reconnection exhausts in the solar wind based on the Riemannian decay of current sheets

Тип публикации: статья из журнала

Год издания: 2015

Идентификатор DOI: 10.1002/2015JA021504

Ключевые слова: reconnection, solar wind, reconnection, solar wind

Аннотация: We present a statistical study of the magnetic reconnection exhausts in solar wind. Observational data are compared with the analytical model based on the Riemann analysis of tangential discontinuity decay forced by finite X-line reconnection of skewed magnetic fields. Statistical analysis is based on 51 events of the solar wind reconnection listed in Phan et al. (2009). The best agreement of the observed and analytically predicted values is achieved for the rotational angle of the tangential magnetic field component with correlation coefficient reaching the value of 0.97. The lowest correlation coefficient of 0.87 is obtained for the exhaust flow plasma temperature. It is found that proton temperature increases at the exhaust boundary while electron temperature stays unchanged. This may indicate that heating and acceleration processes operate on the proton scale. Exhaust boundaries are identified as tangential discontinuities, except one particular event, where Alfven discontinuity and slow shock were detected instead. Hence, the impulsive reconnection may be supposed in that case rather than steady state one. Exhaust regions extending up to 690R(E), registered in some observations, do not necessarily imply X-lines of similar length. They could be explained alternatively by reconnection of skewed magnetic fields. The numerical modeling of the interplanetary coronal mass ejection (ICME) propagating in the solar wind reveals that the resistance force, impeding the ICME motion, may be reduced significantly (three times in our simulations) by means of the magnetic reconnection at the leading edge. Thus, reconnection may substantially increase ICME velocity and travel distance.

Ссылки на полный текст

Издание

Журнал: JOURNAL OF GEOPHYSICAL RESEARCH-SPACE PHYSICS

Выпуск журнала: Vol. 120, Is. 10

Номера страниц: 8194-8209

ISSN журнала: 21699380

Место издания: WASHINGTON

Издатель: AMER GEOPHYSICAL UNION

Авторы

  • Sasunov Y.L. (Space Research Institute,Austrian Academy of Sciences)
  • Khodachenko M.L. (Skobeltsyn Institute of Nuclear Physics,Moscow State University)
  • Semenov V.S. (Saint Petersburg State University)
  • Kubyshkin I.V. (Saint Petersburg State University)
  • Slivka K.Y. (Saint Petersburg State University)
  • Korovinskiy D.B. (Saint Petersburg State University)
  • Heyn M.F. (Institute for Theoretical and Computational Physics,TU-Graz)
  • Erkaev N.V. (Siberian Federal University)

Вхождение в базы данных

Информация о публикациях загружается с сайта службы поддержки публикационной активности СФУ. Сообщите, если заметили неточности.

Вы можете отметить интересные фрагменты текста, которые будут доступны по уникальной ссылке в адресной строке браузера.